Results 1 to 6 of 6

Thread: Side effects of Vitamins and Omega3? page

  1. #1
    gorski's Avatar
    gorski is offline Member
    Join Date
    Dec 2010
    Location
    London, England
    Posts
    58

    Side effects of Vitamins and Omega3?

    Shop Now
    Hi guys,

    Got a quick question about some side effects Ive experienced since I started supplementing with some Vitamins and Omega3.

    Side affect:

    First time:

    Swollen and Sore tongue (almost like I burnt it), very sensitive to spicy food and loss of taste, a few ulcers appeared on the sides.

    Second time (now):

    Sore tongue (almost like I burnt it), no swelling as of yet, a bit sensitive, quite annoying.


    I started taking daily amounts of about 5000IU Vitamin D, 1360mg Omega 3, A vitamin B-Complex, Vit E - 400 IU, Vit A - 8000IU, and Vit C - 1000mg, after about 2 weeks, the First side affects appeared as described above. I stoped taking everything for the weekend and everything was better by monday, all symptoms gone. So I concluded it was probably the Vit A and E, since they are fat soluable and get stored in the body if not needed and I was obviously storing too much, I cut everything for a week and restarted again.

    I cut out Vit E and A, to once a week, Monday morn, and carried on with Vit D, C, Omega 3 and Cut Vit B to every other day and halved the dose as well (As the tongue shows deficiency in vit B, i figured it might be showing Overdoses.), and took a multivitamin tab once a day with really low doses of the other vitamins, to try get some other nutrients in.

    Everything was fine for 2 weeks, then the symptoms started again, not as bad as the first time but the tongue soreness and sensitivity was there.

    Now I'm left to conclude that the cause of this and the first symptoms was either Vitamin D, Omega 3 or the Vit C. None of the Vitamins or Omega 3, have tongue related side affects. Vit D and Omega3 is supposedly hard to overdose on the amounts I'm taking. Vit B Ive pretty much cut down to 3 times a week at half dose, and the other ones once a week, and vit B and C are water soluble so if its not needed its excreted in urine.

    My only suggestion is that the Vitamin D is causing it, as its probably being stored and not used so its getting too much. But considering its a fat soulible Vitamin, why did my sideafects dissapear within 3 days the first time, surely all the stored D could not be used up in 3 days?

    Has anyone else experienced anything similar.

    Cheers


    Goran

  2. #2
    namelesswonder's Avatar
    namelesswonder is online now Moderator
    Join Date
    Jul 2011
    Location
    MA, USA
    Posts
    11,963
    What are you eating with your vitamins?

    Why are you taking these vitamins in particular (how did you decide on them)?

    If you think the VitD is causing it, keep taking everything else and cut out the VitD or take less.
    Journal on depression/anxiety
    Currently trying to figure out WTF to eat (for IBS-C).

  3. #3
    jfreaksho's Avatar
    jfreaksho is offline Senior Member
    Join Date
    Mar 2011
    Posts
    1,962
    What else is in the supplements? Soy oil, olive oil, etc. You might be having a reaction to something that is supposed to be an inactive ingredient.

  4. #4
    gorski's Avatar
    gorski is offline Member
    Join Date
    Dec 2010
    Location
    London, England
    Posts
    58
    Quote Originally Posted by namelesswonder View Post
    What are you eating with your vitamins?

    Why are you taking these vitamins in particular (how did you decide on them)?

    If you think the VitD is causing it, keep taking everything else and cut out the VitD or take less.
    Not eating anything unusual, eggs for breakfast, dome heavy cream during the day, lamb, beef, chicken. Fish usually for dinner.

    Havent changed my diet since starting the suplementing, I started tkaing vitamins, as autumn/Winter is coming in England and the fruit here sucks, so I decided I might suplement with some vitamins for over the autumn/winter.

    Also Id just been on holiday and have been eating pretty badly, partying ect, I noticed I might be deficient in Vit B, due to tooth groves appearing on the side of my tongue, so I figured it wouldnt hurt to suplement in other vits aswell.

    I think its the Omega-3 and the Vit D that im taking in exeptionaly largeammounts, 5000 IU Vit D, and 1360mg Omega 3. I did nto ease onto it either so that might be a problem I just started poping them every morning, I did feel much better In the mornings when I started suplementing, but then twice I got the sideafects exactly 2 weeks after suplementing both times.

  5. #5
    gorski's Avatar
    gorski is offline Member
    Join Date
    Dec 2010
    Location
    London, England
    Posts
    58
    Quote Originally Posted by jfreaksho View Post
    What else is in the supplements? Soy oil, olive oil, etc. You might be having a reaction to something that is supposed to be an inactive ingredient.
    I think there is Soy Oil in a few of the gel type liquid caps, Believe its in the Omega 3, and one of the other vitamins that Ive cut out to once a week.

    You think it could be the Soy.

  6. #6
    gorski's Avatar
    gorski is offline Member
    Join Date
    Dec 2010
    Location
    London, England
    Posts
    58
    What Im gonna do is, carry on taking the Vitamin B, as I noticed it actually helped with the tongue condition I was having, It eased the pain, and healed my tongue, so its definately not the Vit B, but to make sure, i will take it by itself for two weeks and see the results. After 2 weeks I will add the Omega 3, and see the results of that for 2 weeks, and then Ill add the Vit D, if I get a similar reaction, Ill wait till its over, and try the Vit D without the Omega 3, Im thinking ti might be the combination of the two. or lower the dosages to every other day, so I can build it up slowly?

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •